Alert archive / Idaho / Special Weather Statements in 2012
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jul 14, 2012, 5:21 PM MDT for Madison County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 5:21 PM MDT (23:21 UTC)
- Expired
- Jul 14, 2012, 6:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
County Madison County, ID
The radar
The Pocatello radar (KSFX), 119 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3098 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485
WWUS85 KPIH 142321
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
521 PM MDT SAT JUL 14 2012
IDZ019-150000-
FREMONT ID-
521 PM MDT SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
UNTIL 600 PM MDT
AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF EGIN..MOVING NORTH AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHWESTERN FREMONT COUNTY...
RURAL WESTERN FREMONT COUNTY...
LAT...LON 4390 11180 4391 11184 4393 11184 4393 11194
4393 11197 4418 11188 4415 11165
TIME...MOT...LOC 2321Z 186DEG 14KT 4401 11186
$$
RSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:29 PM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 14, 1:29 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 129 PM MDT SAT JUL 14 2012 .DISCUSSION...SAT IMAGERY SHOWS WRAPPED UPPER LOW OVER NORTHWEST OREGON THIS MORNING ALONG WITH DEEP SOUTHERLY FLOW THROUGH THE GREAT BASIN AND ANOTHER LOW ROTATING NORTH ALONG THE NEVADA/UTAH BORDER. AMPLE MOISTURE KEEPING CLOUD COVER ACROSS MUCH OF EASTERN IDAHO WHICH HAS HELPED TO LIMIT TEMPS AND INSTABILITY FOR TODAY. ROUND OF STRONGER CONVECTION ASSOCIATED WITH GREAT BASIN LOW BEGINNING TO MOVE INTO SOUTHERN IDAHO. BETTER INSTABILITY EXISTS OVER CENTRAL MOUNTAINS BUT HIGH LEVEL BLOW OFF FROM SOUTHERN CONVECTION MAY LIMIT POTENTIAL DEVELOPMENT ACROSS THE CENTRAL MOUNTAINS. WILL CONTINUE CHANCE OR BETTER POPS FOR TONIGHT ACROSS THE REGION. MOST CELLS SHOULD BE CAPABLE OF PRODUCING WETTING RAINS. PW VALUES ARE HIGH ENOUGH TO BE CONCERNED ABOUT POTENTIAL FOR FLASH FLOODING OVER RECENT BURN AREAS. OREGON LOW OPENS UP AND EJECTS EAST ACROSS PANHANDLE INTO MONTANA LATE TONIGHT INTO SUNDAY. THIS WAVE WILL DRAG DRIER MID LEVEL AIRMASS INTO THE REGION BUT ALSO PROVIDE ENOUGH DYNAMICS TO CONTINUE THE THREAT OF STORMS GIVEN LOW LEVEL MOISTURE. MODELS REDEVELOP THE LOW OVER THE PACNW ON MONDAY...WHICH WILL AGAIN ENHANCE SOUTHERLY FLOW ACROSS THE REGION AND MAINTAIN POTENTIAL FOR MONSOONAL CONVECTION. THERE ARE SOME MODEL DIFFERENCES BY MID TO LATE WEEK AS NEW UPPER LOW EJECTS NORTHEAST ACROSS THE PANHANDLE. 00Z ECMWF THE SLOWEST OF THE MODELS IN EJECTING OUT THE LOW THURSDAY THROUGH FRIDAY...AND GFS DEVELOPS A THIRD UPPER LOW ALONG THE PACNW COAST BY SATURDAY MORNING. GIVEN THE DIFFERENCES...OPTED FOR A NUDGE TOWARD CLIMO ON THE POPS AND A BLEND OF GUIDANCE TEMPS FOR WEDNESDAY AND BEYOND. DMH && .AVIATION...MONSOONAL MOISTURE CONTINUES TO STREAM INTO THE AREA. THIS WILL RESULT IN SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA. WITH PWAT VALUES OF AROUND 1.25 INCHES...SOME RAINFALL MAY BE HEAVY ENOUGH TO PRODUCE MVFR CONDITIONS AT TIMES AROUND THE TERMINALS...BUT EXPECT OVERALL VFR TO PREVAIL. DRIER AIR IS EXPECTED TO PUSH INTO SOUTHERN IDAHO OVERNIGHT WHICH WILL MARK THE END OF SHOWER ACTIVITY AT THE TAF SITES. AN UPPER TROUGH WILL PASS THROUGH TOMORROW AFTERNOON WHICH COULD INCREASE WIND SPEEDS NEAR 20 KTS. HINSBERGER && .FIRE WEATHER...CONTINUED MOIST SOUTHERLY FLOW IS EXPECTED TO CONTINUE PAST MIDNIGHT TONIGHT. AS A RESULT...SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO CONTINUE. THUNDERSTORM COVERAGE MAY BE WIDELY SCATTERED AROUND MORE ORGANIZED CONVECTION...BUT CONTINUE TO HOLD THAT FUELS AND ATMOSPHERE REMAIN MOIST ENOUGH TO CURTAIL NEW FIRE STARTS...OR AT LEAST INHIBIT EXTREME FIRE BEHAVIOR. MOISTURE WILL BEGIN TO SHIFT EASTWARD AS AN UPPER DISTURBANCE PASSES THROUGH EARLY TOMORROW. WINDS WILL INCREASE TOMORROW AFTERNOON WITH GUSTS TO 20 TO 25 MPH IN SOME AREAS. SHOULD SEE LESS WIDESPREAD SHOWERS TOMORROW WITH MOST OF THE ACTIVITY FOCUSED ON THE EASTERN HIGHLANDS. A DRYING TREND IS EXPECTED AFTER MONDAY WITH PRECIPITATION CHANCES MAINLY OVER THE MOUNTAINS. MODELS INDICATE THAT REMNANTS OF HURRICANE FABIO COULD MAKE ITS WAY OVER THE NORTHWEST NEXT WEEKEND...BUT THERE ARE SOME DISCREPANCIES IN THE TIMING AND TRACK OF THE MOISTURE PLUME. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 14, 3:54 AM MDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 354 AM MDT SAT JUL 14 2012 IDZ017>025-031-032-151000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 354 AM MDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A MOIST SOUTHERLY FLOW ALOFT WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jul 14, 4:37 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
437 PM MDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HEAVY RAIN 10 SSW OAKLEY 42.11N 113.95W
07/14/2012 E0.00 INCH CASSIA ID TRAINED SPOTTER
SPOTTER ESTIMATES RAIN UP TO ONE INCH SINE NOON TODAY AND
REPORTS ROCKS HAVE WASHED ONTO THE ROAD SURFACE.
&&
RSURVICKSpecial weather statement, Jul 14, 4:41 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
441 PM MDT SAT JUL 14 2012
IDZ025-150015-
BEAR LAKE ID-FRANKLIN ID-
441 PM MDT SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
SOUTHERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO
UNTIL 615 PM MDT
AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 11 MILES SOUTH OF GARDEN
CITY...UTAH...MOVING NORTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
FISH HAVEN...ST CHARLES...BLOOMINGTON...PARIS...AND BOATERS ON
BEAR LAKE
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. BOATERS SHOULD IMMEDIATELY HEAD FOR THE NEAREST
SHORE...THEN SEEK SHELTER.
LAT...LON 4223 11156 4221 11113 4199 11119 4199 11139
4200 11153
TIME...MOT...LOC 2238Z 183DEG 11KT 4180 11137
MESSICKLocal storm report, Jul 14, 5:08 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
508 PM MDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST FISH HAVEN 42.03N 111.38W
07/14/2012 E50 MPH BEAR LAKE ID TRAINED SPOTTER
&&
JMESSICKLocal storm report, Jul 14, 5:11 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
511 PM MDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
JMESSICKLocal storm report, Jul 14, 5:13 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO
513 PM MDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST FISH HAVEN 42.03N 111.38W
07/14/2012 E50.00 MPH BEAR LAKE ID TRAINED SPOTTER
&&
JMESSICKSpecial weather statement, Jul 14, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
521 PM MDT SAT JUL 14 2012
IDZ019-150000-
FREMONT ID-
521 PM MDT SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
UNTIL 600 PM MDT
AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF EGIN..MOVING NORTH AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHWESTERN FREMONT COUNTY...
RURAL WESTERN FREMONT COUNTY...
LAT...LON 4390 11180 4391 11184 4393 11184 4393 11194
4393 11197 4418 11188 4415 11165
TIME...MOT...LOC 2321Z 186DEG 14KT 4401 11186
RSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:47 PM MDT | Special Weather Statement | PIH | Cassia, Oneida, Power | 88 min |
| Jul 14, 1:57 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Butte, Minidoka, Power | 21 min |
| Jul 14, 2:39 PM MDT | Special Weather Statement | PIH | Bingham, Blaine, Butte, Jefferson | 36 min |
| Jul 14, 3:06 PM MDT | Special Weather Statement | PIH | Bonneville | 39 min |
| Jul 14, 3:33 PM MDT | Flash Flood Warning | PIH | Butte, Clark | 2 hr |
| Jul 14, 3:39 PM MDT | Flash Flood Warning | PIH | Bonneville, Madison | 2 hr |
| Jul 14, 4:41 PM MDT | Special Weather Statement | PIH | Bear Lake | 94 min |
Nearby
Special Weather Statements in Idaho, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.